MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported guidewire entrapment occurred.A 1.75mm rotalink plus and rotawire and wireclip torquer were selected for a coronary angiography and interventricular angioplasty procedure with active stent placement.During the beginning of the procedure, the guidewire became blocked and was unable to pass through the rotalink plus.The guidewire rotates when the motor is turned on.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the rotalink rotablator plus atherectomy device.The burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the device.Functional testing was performed with a test rotawire, as the rotawire used in the procedure was not returned for analysis.The test wire was able to be advanced through the rotablator device and removed without resistance or issues.Functional testing was then performed by connecting the rotablator advancer to the rotablator console control system.When the foot pedal was pressed, the brake activated and was not able to rotate or be adjusted while the foot pedal was pressed.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12233154
Report Number2134265-2021-09634
Device Sequence Number14393066
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0026758948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown